Extremely lumpy bottom lip after lip fillers. Will this go away? (Photo)

I has restalyne injected into my lip a few days ago, and while the top looks fine, the right side of my bottom lip is extremely larger than the left. Will this go away/is there a cure?

Doctor Answers 7

Lip swelling after fillers

Lip swelling is common phenomena after lip injection. Final results can be obtained from a few days up to two weeks after the procedure. Before you decide to do any correction wait for the lip filler to settle and show final results.


Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

Asymmetrical lower lips following injection of Restylane

Thank you for sharing your question. You probably will still see improvements over next week. If you are still not happy, additional filler can be placed or the initial product can be dissolved with Vitrase. Always make sure an expert performs your treatments.  Good luck,

Perfecting the Pout--Lip Augmentation that Works, Fillers (Perlane, Voluma), Implants, Fat

This could be swelling which can take 1-2 weeks to resolve. If you're unhappy with your final results, you can have it reversed with Hyaluronidase and try a different technique next time. you can do firm pressure for a few days as well to even it out. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 166 reviews

Lip Augmentation: evaluating your result

Lip Augmentation is an injection procedure to improve symmetry, shape, or volume of your lips. 

Just poking the lips will cause a bee-sting reactive swelling. This makes it difficult to judge the result in the first few days. I tell all of my patients about that upfront swelling. The safest plan is to wait the full 2 weeks for the reactive swelling to go down and the filler to settle. At two weeks the lips can be evaluated reliably. At that point, the choice to add more filler or dissolve the filler will be clear. Jumping the gun can result in a situation where you are chasing a moving target. Keep your follow-up appointment with your doctor. Go conservative, Go slow. Safety comes first. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Lumpy lip after filler

The blood supply to the lips is very rich and this makes swelling after lip injections very common. It is too soon to tell if this is uneven swelling or uneven injection of product. It may take a week or two for the swelling to settle. If there is still unevenness, some of the product can be dissolved on the fuller side with an injection of a dissolving agent.

All the best,

Dr.Brace

Matthew Brace, MD
Ontario Facial Plastic Surgeon
5.0 out of 5 stars 2 reviews

Filler lumps

I think it is still a bit too early to know whether the bump will go away. For example, you might just have asymmetrical swelling, which typically resolves over 2 weeks. Or you could have a bruise, which will also resolve over the next week or two. I often have my patients return at the 2-week mark to see whether we need to do any touch ups. At that time, if you still have a bump, it is possible to neutralize some of the product for a more symmetric result. 

David W. Kim, MD
Bay Area Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Lumpy bottom lip?

Hello Haley. The lumpiness usually does improve, but sometimes, it stays around longer than a few weeks. I ask my patients to come back around to weeks to see their progress and address/treat any issues. In cases where the lumps don't go away completely and are symptomatic then an enzyme can be used to dissolve the product. Speak with your injector! Best, Dr. ALDO :)

Aldo Guerra, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.